Finite difference methods for 2D shallow water equations with dispersion

Gayaz S. Khakimzyanov, Zinaida I. Fedotova, Oleg I. Gusev, Nina Yu Shokina

Research output: Contribution to journalArticlepeer-review

2 Citations (Scopus)


Basic properties of some finite difference schemes for two-dimensional nonlinear dispersive equations for hydrodynamics of surface waves are considered. It is shown that stability conditions for difference schemes of shallow water equations are qualitatively different in the cases the dispersion is taken into account, or not. The difference in the behavior of phase errors in one- and two-dimensional cases is pointed out. Special attention is paid to the numerical algorithm based on the splitting of the original system of equations into a nonlinear hyperbolic system and a scalar linear equation of elliptic type.

Original languageEnglish
Pages (from-to)105-117
Number of pages13
JournalRussian Journal of Numerical Analysis and Mathematical Modelling
Issue number2
Publication statusPublished - 1 Apr 2019


  • dispersion
  • finite difference methods
  • Nonlinear dispersive equations
  • phase error
  • stability


Dive into the research topics of 'Finite difference methods for 2D shallow water equations with dispersion'. Together they form a unique fingerprint.

Cite this